MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; VENTRICULAR (ASSIST) BYPASS
Model Number 109200
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section g4: there was no patient involved in this event.The pma# provided is associated with most recent approval.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the ventricular assist device (vad) coordinator was notified by the biomed that when exchanging the power module backup batteries during preventative maintenance, two power module backup batteries failed out of the box.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a power module backup battery not operating as intended was unable to be confirmed.The heartmate 12 volt (v) power module backup battery (serial number (b)(6)) was returned for analysis.The 12v battery was able to charge as intended.The backup battery was functionally tested and passed without issue.No issues were reproduced throughout testing.Provided information stated that there was no impact to the power module due to the backup battery issue.Additionally, no patient was being supported during the event.The root cause for the reported event was unable to be conclusively determined through this analysis.The testing records were reviewed for the 12v power module backup battery (s/n: (b)(6)) and it was found that the battery operated as intended.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Heartmate 3 ifu section 7 - ¿alarms and troubleshooting¿ and heartmate 3 patient handbook section 5 - ¿alarms and troubleshooting¿ explain how to properly interpret and troubleshoot atypical alarms, including all power module alarm conditions.Heartmate 3 ifu, section 8 - ¿equipment storage and care¿, and heartmate 3 patient handbook, section 6 - ¿caring for the equipment¿, explain how to properly care for all the equipment to prevent damage.Once every three years the power module internal battery will be replaced with a new internal battery.Heartmate 3 ifu, section 3 - ¿powering the system¿, states that the power module contains an internal backup battery that provides approximately 30 minutes of backup power to the system during a power emergency.It instructs to keep the power module plugged into ac power at all times to make sure that the power module backup battery is charged and ready for use in case of power interruption.If the power module is without ac power for approximately 18 hours or more, the power module backup battery may be damaged.Additionally, it is stated that if the power module backup battery is not installed or connected when the power module is plugged in, the power module alarms, indicating that it cannot provide backup power in the event of a power interruption.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE® SEALED LEAD ACID BATTERY
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22075494
Report Number2916596-2025-03040
Device Sequence Number9500949
Product Code DSQ
UDI-Device Identifier00813024012566
UDI-Public(01)00813024012566(17)270731
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number109200
Device Catalogue Number109200
Device Lot NumberGY242
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer09/19/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date09/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown